# SDR CA020918004

- Difficulty date: August 30, 2002
- Submitted: October 2, 2002
- Operation: Air carrier
- Make and model: Bell 205A-1
- Aircraft time: 9,241 hours
- System (JASC): 5302 · Rotorcraft Tail Boom
- Part: Longeron
- Part number: 205032806089A
- Condition: Cracked
- Location: Tail Boom
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) WHILE AIRCRAFT WAS IN THE HANGAR FOR SCHEDULED MAINTENANCE, IT WAS NOTED THAT THERE WAS MOVEMENT OF THE TAILBOOM SKIN AND NO MOVEMENT OF FITTING WHEN THE TAILBOOM WAS MANUALLY FLEXED. FURTHER INVESTIGATION REVEALED THE LOWER FITTING OF THE LONGERON WAS CRACKED. THIS CRACKED FITTING LEFT ONLY 3 OF THE 4 TAILBOOM ATTACHMENT BOLTS HOLDING THE TAILBOOM TO THE AIRFRAME. THE TAILBOOM WAS REPLACED AND ALL ATTACHING HARDWARE WAS REPLACED.
